• Phoenix Rising needs funds to operate: please consider donating to support PR

Is there a SNP that explains T4 increasing Histamine levels?

UM MAN

Senior Member
Messages
106
Likes
26
Location
Florida
When I take T4(Levothyroxine) I get increased histamine reactions, (not IGE mediated).
T3 does not cause any problems, so it is not from increase metabolism.
I believe that the increased histamine, is caused by me not clearing phenols...
my problem foods are any strong phytoestrogens, and, resveratrol, turmeric, greentea, etc.
When I added methyl doners, and molybdenum my rhinitis cleared completely( for 3 months).
Although I supplement B2, P5P, Metafolin, MB12, Lipisomal C, Zinc, Sel., Molyb, TMG, IE everthing that would support PST and SAMe, my bad reaction to T4 returned.
I had to take T3 only for a month to get over the swelling and itching. T3 only, drives my cortisol levels to the max and it feels harsh, so this is not a long term fix.
As soon as I added small doses of T4 back into daily medication, I have mild increased rhinitis
symptoms. I have had to do this T3 only and then titerate T4 process a couple of times in the
past and it works for me. Eventually everything will settle down, for a while.

What I am looking for is someone else with a similar problem!
Or, some insite into something else I can investagate.
I am probably ASPERGERS...
 

Victronix

Senior Member
Messages
380
Likes
149
Location
California
I take Synthroid and B12 but I don't have any answers for you, sorry to say. I have yet to find a good thyroid forum. My guess is that most would suggest you try the natural thyroid hormones, that have everything, supposedly. I've never tried them. But people do have reactions to synthetic T4 and must try other options, so you are not alone, if that's what the problem is.
 
Messages
20
Likes
15
UM MAN,

This is a real reach, but I'll put it out there. I haven't gotten very far in investigating it.

There's a SNP to FADS1 -- rs174537. (I discovered yesterday I have this.) My understanding is that it interferes with the body's delta-five desaturase enzymes, which convert the omega-6 DGLA oil to arachidonic acid, and the omega-3 eicosatetraenoic acid to EPA. These oils are connected to the production of prostacyclins and prostaglandins, which are involved with signalling the thyroid. The book "Pulmonary Hypertension" (Google Books) indicates a connection between these and regulating the conversion of T4 to T3.

That's about as far as I've gotten with it. And "connect-to's" don't necessarily mean anything -- just possibilities.

http://www.ncbi.nlm.nih.gov/pubmed/20565855 . I think it lists many other SNP's related to this pathway as well.

What the T4 is doing that could cause your reaction, I'm not exactly sure. But if conversion is compromised, then buildup of T4 might lead to it doing things you don't want. On www.stopthethyroidmadness.com, as I recall, they talk about folks who can't convert very well getting some negative symptoms from T4 pooling up.

23andme checks for this SNP. I caught the fats/thyroid connection from a case study in Lord & Bralley's "Laboratory Evaluations for Integrative & Functional Medicine" (Metametrix, again Google Books). Although they weren't considering the possibility of a SNP in that case, their suggestion was B6 supplementation and taking a lot of GLA, which may eventually become AA . I'm not sure if taking large amounts of GLA is likely to "pound through" an inefficient enzyme to create more AA, or more likely to pool up and do something else. But, it might be worth a shot?

Another thing I think this SNP means for those that have it is that we may not be able to count on flaxseed oil to convert very well to EPA/DHA -- whereas fish oil would cut past the blocked enzyme.
 

UM MAN

Senior Member
Messages
106
Likes
26
Location
Florida
Thank you Vance, this is information I can work with.
I tolerated 100mcg of T4 for years, with mild constant allergic symptoms, then, when they
increased me to 125mcg of T4, it almost killed me.
 

Vegas

Senior Member
Messages
577
Likes
767
Location
Virginia
When I take T4(Levothyroxine) I get increased histamine reactions, (not IGE mediated).
T3 does not cause any problems, so it is not from increase metabolism.
I believe that the increased histamine, is caused by me not clearing phenols...
my problem foods are any strong phytoestrogens, and, resveratrol, turmeric, greentea, etc.
When I added methyl doners, and molybdenum my rhinitis cleared completely( for 3 months).
Although I supplement B2, P5P, Metafolin, MB12, Lipisomal C, Zinc, Sel., Molyb, TMG, IE everthing that would support PST and SAMe, my bad reaction to T4 returned.
I had to take T3 only for a month to get over the swelling and itching. T3 only, drives my cortisol levels to the max and it feels harsh, so this is not a long term fix.
As soon as I added small doses of T4 back into daily medication, I have mild increased rhinitis
symptoms. I have had to do this T3 only and then titerate T4 process a couple of times in the
past and it works for me. Eventually everything will settle down, for a while.

What I am looking for is someone else with a similar problem!
Or, some insite into something else I can investagate.
I am probably ASPERGERS...
I can think of a number of genes that could indirectly contribute to your situation, but none that are thyroid specific.
T4 can have the effect of inhibiting the breakdown of histamine. This could be complicated by taking nutrients and phytochemicals that stimulate specific detox pathways in the context of an otherwise globally impaired detoxification system. An excess of biogenic amines could further hinder the metabolism of histamines. Random thoughts follow:

I believe P5P can actually inhibit PST, but you need to verify this. If so, consider switching to Pyridoxine, but keep taking the B2.

Are you not supplementing with sulfate. This should help the situation, especially if you noticed that moly was helpful.
Of course not everyone can tolerate epsom salt baths, but that would be my #1 choice.

Fatty acids, phospholipids, scfa (butyrate), might be of benefit. Acidify the stomach?

In the end HM's are enemy #1 for most on ASD spectrum.
 

UM MAN

Senior Member
Messages
106
Likes
26
Location
Florida
Thanx VEGAS, P5P will be stopped. 4 days ago I started to highly limit Phenols and I now feel great.
For 50 years I could eat anything I wanted, then I was put on T4 and histamines became a problem.

I now believe that my PST could not clear enough Phenols, my methyl levels were used up
eliminating Phenols, and without enough methyl my histamine level built up.

What I have been searching for 10 years, is an understanding of what was causing my histamine
reactions, so I had a methodology to counter it. I think I understand what has happened to me, and how to
treat this.

Thanx, to you all.
 

greenshots

Senior Member
Messages
399
Likes
152
Location
California
The COMT ++ causes problems processing estrogen and the darker purple and red colored fruits and herbs. The CBS makes this worse by causing trouble processing phenols, sulfur, and ammonia. These are the people with dark circles under their eyes (me) if they drink red wine or have too many phenols and ammonia producers. If you have both, its considered a real double whammy.
 

greenshots

Senior Member
Messages
399
Likes
152
Location
California
You could also take No Fenol, by Houston Enzymes. We take them so we can have more fruits and veggies without paying the price of processsing phenols. Kirkman also has a capsule and powder.
 

UM MAN

Senior Member
Messages
106
Likes
26
Location
Florida
Happy Holidays to everyone.

I just ordered the 23MandME ($99) test kit. So, I may have my SNPs to share with everyone.

GREENSHOTS.. my memory was just jogged this morning (must be a XMAS gift to myself), about your posts....
I have high SHBG, and in an attempt to lower it, I have been experimenting with low dose ANAVAR and WINSTROL to lower my liver's output of SHBG.
The ANAVAR causes the skin around my eye sockets to turn slightly blue-ish. The more VAR the more blue.
VAR has a 8hr half life, so the blue fads within a day.

I hope that a SNP or two, explains, the mystery, that is me.
 
Messages
19
Likes
3
Happy Holidays to everyone.
GREENSHOTS.. my memory was just jogged this morning (must be a XMAS gift to myself), about your posts....
I have high SHBG, and in an attempt to lower it, I have been experimenting with low dose ANAVAR and WINSTROL to lower my liver's output of SHBG.
The ANAVAR causes the skin around my eye sockets to turn slightly blue-ish. The more VAR the more blue.
VAR has a 8hr half life, so the blue fads within a day.
Hey, I was wondering if you managed to lower somehow your SHBG? Mine is also high, about 60, the norm being below 50. I have some similarities with you: MCAD, molybdenum deficient, histamine intolerance...
 
Messages
3
Likes
6
The COMT ++ causes problems processing estrogen and the darker purple and red colored fruits and herbs. The CBS makes this worse by causing trouble processing phenols, sulfur, and ammonia. These are the people with dark circles under their eyes (me) if they drink red wine or have too many phenols and ammonia producers. If you have both, its considered a real double whammy.
I have been trying to figure out these dark circles under my eyes that form even when im well rested. Any protocols or methodology on how to prevent this?